Asymptotic behavior of subsonic entropy solutions of the isentropic Euler-Poisson equations

Hailiang Li*, Peter Markowich, Ming Mei

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

25 Scopus citations

Abstract

The hydrodynarnic model for semiconductors in one dimension is considered. For perturbated Riemann data, global subsonic (weak) entropy solutions, piecewise continuous and piecewise smooth solutions with shock discontinuities are constructed and their asymptotic behavior is analyzed. In subsonic domains, the solution is smooth and, exponentially as t → ∞, tends to the corresponding stationary solution due to the influence of Poisson coupling. Along the shock discontinuity, the shock strength and the difference of derivatives of solutions decay exponentially affected by the relaxation mechanism.

Original languageEnglish (US)
Pages (from-to)773-796
Number of pages24
JournalQuarterly of Applied Mathematics
Volume60
Issue number4
DOIs
StatePublished - Jan 1 2002

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic behavior of subsonic entropy solutions of the isentropic Euler-Poisson equations'. Together they form a unique fingerprint.

Cite this